Ohio, 2024

Tornadoes and Flash Flood in Ohio, April 2, 2024

April 2, 2024 · NWS ILN · 16 events in 6 counties and zones

A low pressure system moving through the Ohio Valley produced widespread showers and thunderstorms during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$291,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moving through the Ohio Valley produced widespread showers and thunderstorms during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 2, 5:38 AM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 2, 5:38 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
638 AM EDT Tue Apr 2 2024

.SYNOPSIS...
A strong low pressure system moving through the Ohio Valley
will result in occasional thunderstorms today into this evening.
Some severe storms will be possible, especially later this
afternoon into early evening. A cold front will move through the
region tonight, leading to much cooler temperatures through the
end of the workweek, along with occasional chances for showers.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
Scattered showers and a few thunderstorms are continuing across
mainly our northern areas early this morning with more
widespread and organized convection stretching from Missouri
across central Illinois into western Indiana. The last few runs
of the HRRR continue to suggest these storms will work east
along the instability gradient and overspread our area through
daybreak. It also looks like there could be a more enhanced
line of convection along the southern edge of this activity that
will feed into the better instability across our far south.
This could lead to a chance of a few strong to severe storms
across our southwest/south through mid morning with damaging
wind being the main threat, although a brief spin up tornado
cannot be ruled out. Meanwhile, across our north, heavy rain and
potential flooding issues will be more of a concern this
morning as the showers and thunderstorms continue to train
across that area. This morning's activity should work off to our
east through mid morning, possibly leading to a lull in pcpn
from late morning into early afternoon.

There is some uncertainty with exactly how this morning's
activity will affect how things play out for this afternoon.
However, with the strengthening surface low lifting northeast
across Illinois through this afternoon, the boundary currently
along the Ohio River should begin to lift northward across our
area as a warm front through the day, allowing for our area to
get into the warm sector, with surface based capes in the
1000-1500 J/KG range developing through the afternoon.
Impressive deep layer shear of 60-80 knots will be present
across the region, coupled with strong 0-1 km and 0-3 km shear,
leading to the potential for supercell development from mid to
late afternoon, with activity then continuing into early
evening. All severe weather types will be possible this
afternoon into early evening, including the potential for a few
stronger tornadoes.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Some storms will likely linger into this evening before
tapering off from the west with the passage of the cold front.
A digging upper level low will drop quickly down across the
upper Midwest tonight and then pivot into the southern Great
Lakes region through the day on Wednesday. This will usher in a
much colder airmass with highs on Wednesday mostly in the mid
40s. Strengthening low level lapse rates and weak instabilities
will develop through the afternoon. This will lead to widespread
shower development from late morning and through the afternoon,
with perhaps even a few embedded thunderstorms.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The upper level low will rotate slowly east across the upper
Ohio Valley Wednesday night through Thursday, leading to a
continuation of fairly widespread rain/snow showers. The upper
level low will shift off to New England on Friday, but with
a trough axis hanging back into the upper Ohio Valley, will
allow for chance pops to linger across our eastern areas into
Friday. Temperatures will remain unseasonably cold with
daytime highs only in the 40s Thursday and Friday.

Mid level ridging will shift east across the region through the
weekend, leading to drier conditions and a gradual warming
trend. Highs on Saturday will be in the upper 40s to lower 50s
with highs on Sunday in the mid 50s to lower 60s. There are
some suggestions that another upper level low will approach
from the west on Monday. This could lead to increasing clouds on
Monday and even a chance for a few showers. Highs on Monday
will be in the low to mid 60s.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Showers and thunderstorms will push east across the region
through late morning. This will lead to MVFR to locally IFR
conditions for the first few hours of the TAF period. We should
then see a brief lull in the pcpn heading into early afternoon.
However, scattered thunderstorms will redevelop by mid
afternoon and continue into early evening. MVFR to locally IFR
conditions will be possible with these storms, along with the
potential for some hail and gusty winds. Pcpn chances will
taper off heading into tonight as a cold front moves through
the region. MVFR cigs will persist through the night. Scattered
rain and snow showers will develop later Wednesday morning as an
upper level low pressure moves into the Ohio Valley.

OUTLOOK...MVFR/IFR ceilings and visibility and wind gusts at or
above 25 kt likely Wednesday into Wednesday night. MVFR ceilings
may persist from Thursday into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through this evening for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...Flood Watch through this evening for KYZ089>100.
IN...Flood Watch through this evening for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGL
Hazardous weather outlook, Apr 2, 4:11 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
511 AM EDT Tue Apr 2 2024

INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-031000-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
511 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Showers and thunderstorms will move across the area this morning. A
few severe storms will be possible. Damaging wind and large hail will
be the main severe weather threat, although a tornado cannot be
ruled out.

Additional showers and thunderstorms will develop late this
afternoon and into this evening. Some severe storms can be expected
between 3 PM and 10 PM with the potential for all weather hazards.
Damaging winds, large hail, and several tornadoes, some strong or
intense, will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-031000-
Wayne-Fayette-Union-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Ross-Hocking-
511 AM EDT Tue Apr 2 2024

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for east central Indiana, central
Ohio, south central Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Occasional showers and thunderstorms are expected today through this
evening. Some severe storms can be expected between 3 PM and 10 PM
with the potential for all weather hazards. Damaging winds, large
hail, and several tornadoes, some strong or intense, will be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

In the hours before

Special weather statement, Apr 2, 5:23 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
623 AM EDT Tue Apr 2 2024

OHZ053-054-062-063-021100-
Fayette OH-Madison OH-Clark OH-Greene OH-
623 AM EDT Tue Apr 2 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FAYETTE...
SOUTHEASTERN CLARK...EASTERN GREENE AND MADISON COUNTIES THROUGH 700
AM EDT...

At 623 AM EDT, a strong thunderstorm was located over Cedarville,
moving east at 50 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Springfield, London, Jefferson, West Jefferson, Cedarville,
Jamestown, Mount Sterling, South Charleston, Jeffersonville,
Bloomingburg, Wilberforce, Harmony, Lisbon, New Jasper, Brighton,
Lafayette, South Vienna, South Solon, Midway, and Clifton.

This includes the following Interstates...
 I-70 in Ohio between mile markers 52 and 78.
 I-71 in Ohio between mile markers 64 and 87.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3960 8391 3993 8386 3996 8325 3960 8326
TIME...MOT...LOC 1023Z 266DEG 44KT 3977 8381

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Apr 2, 5:48 AM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
648 AM EDT Tue Apr 2 2024

OHZ054-055-063-064-021130-
Fayette OH-Madison OH-Franklin OH-Pickaway OH-
648 AM EDT Tue Apr 2 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN FRANKLIN...
NORTHEASTERN FAYETTE...NORTHWESTERN PICKAWAY AND SOUTHEASTERN MADISON
COUNTIES THROUGH 730 AM EDT...

At 648 AM EDT, a strong thunderstorm was located 7 miles south of
London, moving east at 50 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbus, Grove City, Upper Arlington, Gahanna, Hilliard, Bexley,
London, Jefferson, Groveport, West Jefferson, Ashville, Mount
Sterling, South Bloomfield, Ohio State University, Lake Darby,
Whitehall, Grandview Heights, Obetz, Commercial Point, and Fox.

This includes the following Interstates...
 I-70 in Ohio between mile markers 76 and 108.
 I-71 in Ohio between mile markers 75 and 113.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3962 8347 3997 8343 4005 8284 3965 8287
TIME...MOT...LOC 1048Z 266DEG 43KT 3979 8344

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos
Local storm report, Apr 2, 6:00 AM EST, 2 hours before
Preliminary Local Storm Report
National Weather Service Wilmington OH
700 AM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     Flood            Lakeview                40.49N 83.92W
04/02/2024                   Logan              OH   Trained Spotter

            Slow-moving water 6 to 8 inches deep in
            Lakeview.

&&

NWS
Special weather statement, Apr 2, 6:20 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
720 AM EDT Tue Apr 2 2024

OHZ046-055-056-064-065-021200-
Licking OH-Fairfield OH-Delaware OH-Franklin OH-Pickaway OH-
720 AM EDT Tue Apr 2 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN FRANKLIN...
FAIRFIELD...NORTHERN PICKAWAY...SOUTHEASTERN DELAWARE AND LICKING
COUNTIES THROUGH 800 AM EDT...

At 720 AM EDT, a strong thunderstorm was located over Pickerington,
moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbus, Newark, Lancaster, Reynoldsburg, Gahanna, Pickerington,
Bexley, Heath, Granville, Pataskala, Canal Winchester, Groveport,
Johnstown, Ashville, Baltimore, Buckeye Lake, Hebron, Utica, South
Bloomfield, and Bremen.

This includes I-70 in Ohio between mile markers 104 and 142, and near
mile marker 144.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
      3984 8247 3983 8240 3975 8240 3974 8237
      3968 8237 3963 8315 4023 8275 4027 8257
      4027 8248 4025 8248 4024 8218
TIME...MOT...LOC 1120Z 252DEG 45KT 3990 8281

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Binau
Local storm report, Apr 2, 6:26 AM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
726 AM EDT Tue Apr 2 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 AM     Tstm Wnd Dmg     2 NNE Crystal Lakes     39.91N 84.00W
04/02/2024                   Clark              OH   Public

            Small Bradford Pear blown down. Time
            estimated from radar data.

&&

NWS
Special weather statement, Apr 2, 7:00 AM EST, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
800 AM EDT Tue Apr 2 2024

KYZ095>099-OHZ078>082-021245-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Grant KY-Pike OH-
Clermont OH-Highland OH-Adams OH-Brown OH-
800 AM EDT Tue Apr 2 2024

...STRONG THUNDERSTORMS ALONG THE OHIO RIVER IN SOUTHERN OHIO AND
NORTHERN KENTUCKY THROUGH 845 AM EDT...

At 758 AM EDT, strong thunderstorms were located along a line
extending from Mount Orab to near Falmouth, moving east at 50 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Maysville, Georgetown, Falmouth, Mount Orab, Ripley, Augusta,
Winchester, Sardinia, Seaman, Felicity, Brooksville, Belfast, Kincaid
Springs, Morgan, Emerald, Decatur, Russellville, Hamersville,
Mowrystown, and Dover.

This includes I-75 in Kentucky near mile marker 147.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until noon EDT for northern
Kentucky.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3852 8461 3909 8391 3915 8319 3856 8402
      3855 8416 3856 8417 3855 8421 3856 8422
      3857 8420 3858 8421 3856 8441 3854 8442
      3853 8445 3854 8447 3853 8448
TIME...MOT...LOC 1158Z 258DEG 42KT 3904 8391 3866 8443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Binau

The radar

The Cincinnati radar (KILN), 92 km away, was scanning. The volume nearest the first event began at 13:01 UTC.

Open the radar archive at this moment

Event by event

8 flood, 4 hail, 2 tornado, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flood, Franklin

When
April 2, 8:00 AM EST to 9:00 AM EST
Where
Franklin County, 1.69 mi SE of Grandview Hgts to 1.84 mi SE of Grandview Hgts
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.963, -83.007

Two people had to be rescued under the Broad Street Bridge due to rising waters.

Hail, Hamilton

When
April 2, 4:46 PM EST to 4:48 PM EST
Where
Hamilton County, 2.47 mi WNW of White Water Park
Measured
0.88 in hail
Reported by
Public
Coordinates
39.218, -84.820

Hail, Hamilton

When
April 2, 4:52 PM EST to 4:54 PM EST
Where
Hamilton County, 0.69 mi S of Miamitown Arpt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.220, -84.720

Flood, Butler

When
April 2, 5:00 PM EST to 6:30 PM EST
Where
Butler County, 0.73 mi S of Bethany to 0.16 mi SE of Bethany
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.370, -84.370

High water was reported on exit ramps along Interstate 75.

Flood, Hamilton

When
April 2, 5:00 PM EST to 6:30 PM EST
Where
Hamilton County, 2.14 mi W of Miamitown Arpt to 1.1 mi S of Miamitown Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.230, -84.760

High water was reported in Whitewater Township.

Hail, Butler

When
April 2, 5:07 PM EST to 5:09 PM EST
Where
Butler County, 1.48 mi SSW of Stockton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.310, -84.510

Thunderstorm Wind, Butler

When
April 2, 5:07 PM EST to 5:09 PM EST
Where
Butler County, 1.48 mi SSW of Stockton
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.310, -84.510

A large tree was downed.

Flash Flood, Hamilton

When
April 2, 5:30 PM EST to 6:30 PM EST
Where
Hamilton County, 2.27 mi SE of Cincinnati to 2.67 mi E of Brighton
Cause
Heavy Rain
Property damage
$30,000
Reported by
County Official
Coordinates
39.099, -84.517

Three units of apartments along MLK Drive had to be evacuated due to high water. Rushing water also caused damage to some roads in Columbia Township.

Flood, Franklin

When
April 2, 6:30 PM EST to 8:00 PM EST
Where
Franklin County, 2.73 mi S of Grove City to 2.88 mi S of Grove City
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.841, -83.076

High water was reported near the intersection of State Route 665 and Hoover Road.

Flood, Pickaway

When
April 2, 6:30 PM EST to 8:00 PM EST
Where
Pickaway County, 2.74 mi WNW of Duvalls to 0.48 mi NNE of Matville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.781, -83.000

High water was reported on several roads in the northern portions of Pickaway County.

Flood, Franklin

When
April 2, 6:30 PM EST to 8:00 PM EST
Where
Franklin County, 1.59 mi E of Urbancrest to 1.82 mi ESE of Briggsdale
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.900, -83.050

High water was reported on Dyer Road.

Tornado, Adams

When
April 2, 6:46 PM EST to 6:57 PM EST
Where
Adams County, 1.67 mi NE of Clayton to 1.4 mi NNE of West Union
Rating
EF1
Path length
7.87 mi
Path width
500 yd
Injuries
1 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
38.766, -83.647

The tornado began south of the intersection of Brier Ridge Road and Robinson Hollow Road, southwest of West Union. Damage to trees and structures occurred here, with one manufactured structure on Robinson Hollow Road completely destroyed. From here, the tornado continued northeast and caused outbuilding and tree damage along Fryman Road.

The tornado then caused damage along Eagle Creek Road and Tomlin Road, with the Kirker Covered Bridge losing all of it's roofing panels. Several well constructed outbuildings were heavily damaged on Tomlin Road and multiple large hardwood trees were snapped. Similar magnitude damage was observed along State Route 136 and McClanahan Road, where hardwood trees were snapped and some structures were damaged. Winds in this area were estimated to be around 100 mph.

To the northeast, along Old Cincinnati Pike and Stan Roberts Road, the damage intensity lessened slightly as the tornado expanded to the maximum estimated with of 500 yards. Uprooted and snapped trees continued to be observed along State Route 125, Nehus Road, Chaparal Road, and State Route 247. Damage became less persistent to the northeast, but considerable tree loss at the Adams Lake State Park indicated the tornado was still on the ground northeast of West Union. The tornado is believed to have dissipated to the west of State Route 41.

Hail, Licking

When
April 2, 6:57 PM EST to 6:59 PM EST
Where
Licking County, 1.26 mi ESE of Hebron
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.960, -82.480

Tornado, Licking

When
April 2, 7:08 PM EST to 7:15 PM EST
Where
Licking County, 1.88 mi E of Linnville to 2.32 mi N of Gratiot
Rating
EF0
Path length
5.29 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.969, -82.315

The tornado developed in Franklin Township near Sand Hollow Road SE and moved northeast, causing mainly tree and minor structural damage along its path. Tree damage was noted in a path from Sand Hollow Road SE, northeast along Fairview Road, and then on Brownsville Road SE and across Poplar Forks Road SE before it dissipated. Minor structural damage to barns and outbuildings was also noted on Poplar Forks Road SE as well as Fairview Road. Damage along the entire path was estimated to be caused by 70 to 75 mph winds.

Flood, Adams

When
April 2, 7:30 PM EST to 9:00 PM EST
Where
Adams County, 0.88 mi NE of Fairview to 1.47 mi ENE of Fairview
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
38.809, -83.619

A road was closed due to flooding near State Routes 136 and 125.

Flood, Franklin

When
April 2, 7:30 PM EST to 9:00 PM EST
Where
Franklin County, 0.69 mi S of Canal Winchester to 0.93 mi ENE of Canal Winchester
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
39.840, -82.820

Some basement flooding was reported.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2024Every state in 2024This day in weather historyThe tornado archive for Ohio, 2024Warnings in Ohio, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1172244, 1168679, 1168680, 1168688, 1168817, 1168683, 1168685, 1172255, 1168808, 1168809, 1168810, 1168697, 1168811, 1168807, 1168818, 1168819.